MAUDE Adverse Event Report: CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 3MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: unknown balloon catheter, boston encore inflation device.Complaint conclusion: a saber 3mm x 4cm x 150cm percutaneous transluminal angioplasty (pta) balloon catheter (bc) crossed the lesion and was inflated; however, it ruptured within nominal pressure during the third inflation after a guidewire (14) crossed the lesion.There was no reported patient injury.The lesion was from the superficial femoral artery (sfa) to the popliteal artery with stenosis.A contralateral approach was made.There were no anomalies during delivery but there was mild calcification.The saber pta bc was replaced with a non-cordis same sized balloon catheter and the procedure was completed.There was a little calcification.There was not any vessel tortuosity or angulation.The catheter was never in an acute bend.The device was not being used to treat chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).There was not any difficulty removing the product from the hoop, protective balloon cover, the stylet or any of the sterile packaging components.There were not any kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was not any resistance/friction while inserting the balloon through the rotating hemostatic valve.There was not any resistance/friction while inserting the balloon through the guide catheter.There was not any difficulty advancing the balloon catheter through the vessel.The product was removed intact from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17691281 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of stenosis and mild calcification may have contributed to the reported event.Calcification is known to damage balloon material and it is likely that damage occurred while attempting to cross the long stenosed lesion.However, without the return of the device it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a saber 3mm x 4cm 150 percutaneous transluminal angioplasty (pta) balloon catheter (bc) crossed the lesion and was inflated, however, it ruptured within nominal pressure during the third inflation after a guidewire (14) crossed the lesion.There was no reported patient injury.The lesion was from the superficial femoral artery (sfa) to the popliteal artery with stenosis.A contralateral approach was made.There were no anomalies during delivery but there was mild calcification.The saber pta bc was replaced with a non-cordis same sized balloon catheter and the procedure was completed.The target lesion was the superficial femoral artery.There was a little calcification.There was not any vessel tortuosity.There was not any vessel angulation.The device was not being used to treat chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).There was not any difficulty removing the product from the hoop.There was not any difficulty removing the protective balloon cover.There was not any difficulty removing the stylet or any of the sterile packaging components.There were not any kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was not any resistance/friction while inserting the balloon through the rotating hemostatic valve.There was not any resistance/friction while inserting the balloon through the guide catheter.There was not any difficulty advancing the balloon catheter through the vessel.The catheter was never in an acute bend.The balloon ruptured at nominal pressure.The product was removed intact from the patient.

Brand Name
SABER 3MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8661207
Report Number9616099-2019-02987
Device Sequence Number11331583
Product Code LIT
UDI-Device Identifier20705032069097
UDI-Public20705032069097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number48003004X
Device Catalogue Number48003004X
Device Lot Number17691281
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1